Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 8, NWS Fort Worth, TX

August 14, 2013Robertson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 14, 2013, 4:29 PM CDT for Robertson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2013, 4:29 PM CDT (21:29 UTC)
Expired
Aug 14, 2013, 6:30 PM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Robertson County, TX

The radar

The Ft Hood radar (KGRK), 93 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2013-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2013-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WGUS54 KFWD 142129
FFWFWD
TXC395-142330-
/O.NEW.KFWD.FF.W.0008.130814T2129Z-130814T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
429 PM CDT WED AUG 14 2013

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 630 PM CDT

* AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  THUNDERSTORMS WITH HEAVY RAINFALL OVER CENTRAL ROBERTSON COUNTY.   
  THE STORM PRODUCING THE HEAVY RAINFALL WAS NEARLY STATIONARY AND   
  HAS PRODUCED 2 TO 4 INCHES OF RAIN SO FAR THIS AFTERNOON. AN       
  ADDITIONAL 1 TO 2 INCHES OF RAIN THROUGH 6 PM WILL RESULT IN FLASH 
  FLOODING.

* THE STORM PRODUCING THE HEAVY RAINFALL WILL AFFECT CENTRAL         
  ROBERTSON COUNTY INCLUDING THE CITY OF FRANKLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY.
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.

&&

LAT...LON 3130 9642 3098 9625 3083 9650 3094 9669
      3114 9676

$$
1 follow-up statement
392 
WGUS74 KFWD 142312
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT WED AUG 14 2013

TXC395-142330-
/O.CON.KFWD.FF.W.0008.000000T0000Z-130814T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON TX-
612 PM CDT WED AUG 14 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
ROBERTSON COUNTY...

AT 612 PM CDT...RUNOFF FROM RECENT HEAVY RAINFALL IN CENTRAL 
ROBERTSON COUNTY NEAR THE CITY OF FRANKLIN WILL CONTINUE TO PRODUCE 
SOME FLASH FLOODING. THE THREAT FOR ADDITIONAL WIDESPREAD HEAVY 
RAINS HAS DIMINISHED FOR NOW...BUT THE THREAT FOR FLASH FLOODING 
CONTINUES.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED INCLUDE BREMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY.
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.

&&

LAT...LON 3130 9642 3098 9625 3083 9650 3094 9669
      3114 9676

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:05 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 14, 2:05 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
205 PM CDT WED AUG 14 2013

.DISCUSSION...
UPPER TROUGHING CONTINUES TO DEEPEN OVER THE EASTERN THIRD OF THE
NATION....CAUSING THE SOUTHERN CONUS UPPER RIDGE TO RETREAT WEST
INTO THE DESERT SOUTHWEST. THE RESULTING NORTHWEST FLOW OVERHEAD
HAD LED TO COOLING AIR ALOFT...THE SOUTHWARD PUSH OF A LATE SUMMER
COLD FRONT AND BENEFICIAL RAINFALL ACROSS PARTS OF NORTH TEXAS
OVER THE PAST 24 HOURS. THE TREND WILL CONTINUE THIS AFTERNOON AND
EVENING AS THE SURFACE FRONT...SEEMINGLY LOCATED OVER THE SOUTHERN
COUNTIES OF NORTH TEXAS ALONG A LINE ROUGHLY FROM PALESTINE
LAMPASAS...PROVIDES FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM
DEVELOPMENT DURING PEAK HEATING HOURS. THE SEVERE POTENTIAL WILL
REMAIN MARGINAL ONCE AGAIN TODAY DUE IN LARGE PART TO THE LACK OF
SUFFICIENT SHEAR IN PLACE. HOWEVER...ML CAPE APPROACHING 1500 J/KG
COMBINED WITH PWATS AROUND 2 IN SHOULD LEAD TO A FEW SEVERE STORMS
WITH DAMAGING WINDS THE MAIN THREAT.

FARTHER NORTH ACROSS THE REST OF NORTH TEXAS... ADEQUATE MOISTURE
WILL STILL BE PRESENT FOR SCATTERED SHOWERS AND A FEW
THUNDERSTORMS THIS EVENING. THIS IS SOMEWHAT DEPENDENT ON HOW
QUICKLY OR EFFECTIVELY THE LINGERING CLOUDCOVER FROM THIS MORNING/S
ACTIVITY DISPERSES. THE BEST RAIN CHANCES WILL OCCUR WHERE
CLOUDCOVER THINS ENOUGH TO ALLOW TEMPS TO CLIMB TO NEAR CONVECTIVE
TEMPERATURES IN THE UPPER 80S. THE DRIEST AIR WILL RESIDE NEAR THE
RED RIVER...WHERE THE LOWEST RAIN CHANCES CAN BE EXPECTED.

DRIER AIR COMBINED WITH STRONGER SUBSIDENCE SHOULD THEN LEAD TO
A DRY FORECAST ON THURSDAY. THIS WILL BE RELATIVELY SHORT-
LIVED...BECAUSE BY THURSDAY NIGHT A PRONOUNCED SHORTWAVE IS
PROGGED TO DIVE SOUTHWARD FROM THE CENTRAL TO THE SOUTHERN
PLAINS...EVENTUALLY BARRELING INTO NORTH TEXAS BY FRIDAY. GOOD
ASCENT WITH THIS SYSTEM WILL GENERATE A DECENT CHANCE OF SOWERS
AND STORMS ACROSS A GOOD PORTION OF NORTH TEXAS FRIDAY. THE SYSTEM
WILL EXIT AS QUICKLY AS IT ARRIVES...BRINGING DRY WEATHER BACK
INTO THE PICTURE FRIDAY NIGHT THROUGH THE WEEKEND.

THE DEPARTURE OF THE UPPER LEVEL RIDGE WILL PUT A DAMPER ON THE
HEAT WAVE AND BRING TEMPS BACK TO NORMAL FOR THE NEXT WEEK.
READINGS MAY EVEN BE SLIGHTLY BELOW NORMAL TODAY THROUGH FRIDAY
BEFORE NEAR-NORMAL TEMPERATURES RETURN BY THE WEEKEND.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  92  70  91  70 /  20  10  10  20  10
WACO, TX              74  92  68  94  68 /  40  30  10  20  10
PARIS, TX             63  86  63  87  64 /  10   5  10  30  10
DENTON, TX            70  90  67  89  68 /  10  10  10  30  10
MCKINNEY, TX          67  90  64  90  66 /  10  10  10  30  10
DALLAS, TX            73  92  70  91  71 /  20  10  10  30  10
TERRELL, TX           69  91  65  91  66 /  20  10  10  30  10
CORSICANA, TX         72  92  67  93  67 /  30  10  10  30  10
TEMPLE, TX            73  93  69  94  68 /  40  30  10  20  10
MINERAL WELLS, TX     71  92  68  91  67 /  30  30  10  30  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

92/30
Hazardous weather outlook, Aug 14, 2:15 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT WED AUG 14 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
215 PM CDT WED AUG 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF NORTH AND
CENTRAL TEXAS. THE BEST CHANCE FOR STORMS WILL BE FOR LOCATIONS
SOUTH OF THE INTERSTATE 20 CORRIDOR. THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING STRONG TO DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ON THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FOR LOCATIONS
ALONG AND SOUTHWEST OF A LINE FROM BRECKENRIDGE TO HILLSBORO TO
CENTERVILLE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF
NORTH AND CENTRAL TEXAS ON FRIDAY. SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF
INTERSTATE 20 THROUGH THIS EVENING.

In the hours before

Local storm report, Aug 14, 11:06 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1106 AM CDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     REAGOR SPRINGS          32.33N  96.77W
08/13/2013                   ELLIS              TX   EMERGENCY MNGR

            A CARPORT WAS BLOWN OVER, SEVERAL LARGE BRANCHES WERE
            BLOWN DOWN, AND SHEET METAL ROOFS WERE PEELED OFF SEVERAL
            BUILDINGS.
Special weather statement, Aug 14, 1:58 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
158 PM CDT WED AUG 14 2013

TXZ158-141930-
BELL TX-
158 PM CDT WED AUG 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL BELL COUNTY

AT 158 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTH OF GRANGER...MOVING SOUTHEAST AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HOLLAND.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3080 9744 3081 9748 3090 9755 3101 9738
      3089 9726 3075 9732 3075 9733
TIME...MOT...LOC 1858Z 326DEG 10KT 3088 9740
Special weather statement, Aug 14, 2:31 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
231 PM CDT WED AUG 14 2013

TXZ158-142000-
BELL TX-
231 PM CDT WED AUG 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL BELL COUNTY

AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF BELTON...MOVING SOUTHEAST AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HOLLAND.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3083 9753 3092 9759 3101 9741 3086 9727
      3077 9731 3075 9734
TIME...MOT...LOC 1931Z 328DEG 6KT 3089 9744
Special weather statement, Aug 14, 3:12 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CDT WED AUG 14 2013

TXZ156-142045-
LAMPASAS TX-
312 PM CDT WED AUG 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN LAMPASAS COUNTY

AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF COPPERAS COVE...STATIONARY.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3107 9813 3118 9799 3107 9790 3103 9792
      3103 9809
TIME...MOT...LOC 2012Z 326DEG 2KT 3106 9799
Special weather statement, Aug 14, 3:51 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT WED AUG 14 2013

TXZ158-142115-
BELL TX-
351 PM CDT WED AUG 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  BELL COUNTY

AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF TEMPLE...MOVING SOUTHEAST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...FORT HOOD...HARKER
HEIGHTS...HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...MORGAN'S POINT
RESORT...NOLANVILLE...SALADO...TEMPLE AND TROY.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3084 9757 3087 9765 3090 9779 3099 9789
      3103 9792 3107 9790 3125 9756 3130 9740
      3124 9734 3128 9729 3127 9727 3108 9715
      3081 9735
TIME...MOT...LOC 2052Z 329DEG 10KT 3119 9738

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:09 PM CDTSpecial Weather StatementFWDTarrant36 min
Aug 13, 7:19 PM CDTSpecial Weather StatementFWDRockwall26 min
Aug 13, 7:22 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman, Rockwall23 min
Aug 14, 4:04 AM CDTSpecial Weather StatementFWDParker26 min
Aug 14, 1:58 PM CDTSpecial Weather StatementFWDBell32 min
Aug 14, 2:31 PM CDTSpecial Weather StatementFWDBell29 min
Aug 14, 2:46 PM CDTSevere Thunderstorm WarningFWDBell59 min
Aug 14, 3:12 PM CDTSpecial Weather StatementFWDLampasas33 min
Aug 14, 3:51 PM CDTSpecial Weather StatementFWDBell24 min
Aug 14, 3:55 PM CDTSevere Thunderstorm WarningFWDBell, Falls65 min
Aug 14, 5:37 PM CDTAreal Flood AdvisoryFWDTarrant83 min
Aug 14, 5:46 PM CDTSpecial Weather StatementFWDLeon29 min
Aug 14, 5:49 PM CDTSpecial Weather StatementFWDFreestone26 min
Aug 14, 5:55 PM CDTSpecial Weather StatementFWDTarrant35 min
Aug 14, 5:58 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson, Tarrant62 min
Aug 14, 6:05 PM CDTSpecial Weather StatementFWDDallas25 min
Aug 14, 6:05 PM CDTSevere Thunderstorm WarningFWDFreestone, Leon25 min
Aug 14, 6:46 PM CDTFlash Flood WarningFWDLeon119 min
Aug 14, 6:54 PM CDTSpecial Weather StatementFWDEllis66 min
Aug 14, 6:58 PM CDTSpecial Weather StatementFWDLimestone32 min

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.